MAUDE Adverse Event Report: BOVIE MEDICAL CORP. BOVIE MEDICAL; CAUTERY

BOVIE MEDICAL CORP. BOVIE MEDICAL; CAUTERY
Model Number AA21
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The complainant alleges, "the metal tip on the end of the cautery high temp tool is very flimsy and has been breaking off (or burning itself out) during vasectomy procedures.He has had to use 2 or 3 items per procedure, in the past one item has been used.".
 
Additional Manufacturer Narrative
Awaiting additional information and/or return of the reported device to complete the investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Two new/unused products were returned from the customers box for testing.The devices were heated per ifu instructions of 2 seconds on with 6 seconds off.As an extreme case: the device was heated for 2 seconds and then touched against a hard metal instrument.(product is intended for pinpoint coagulation).The device remained hot for the duration of the touch, did not bend when touching the device while heated, and then was released and cooled appropriately.Complaint could not be confirmed at this time.This is believed to be an incident of accidental user damage to the device, either through extended activations or excessive force being applied to the fragile tip.If additional information is obtained that is pertinent to the investigation or provides additional details a follow-up report will be provided.Until such time, this can be seen as the final report.

Brand Name
BOVIE MEDICAL
Common Device Name
CAUTERY
Manufacturer (Section D)
BOVIE MEDICAL CORP.
5115 ulmerton road
clearwater FL 33760
Manufacturer (Section G)
BOVIE MEDICAL CORP.
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
steven fox
3034 owen drive
antioch, TN 37013
MDR Report Key19996802
Report Number3007208013-2024-00039
Device Sequence Number15254249
Product Code HQP
UDI-Device Identifier00607151011215
UDI-Public00607151011215
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121441
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberAA21
Device Lot Number1023Z
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Supplement Date Received by Manufacturer07/23/2024
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date09/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Patient Sequence Number1
Patient SexUnknown